MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Model Number 10492730
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Codes Increased Intra-Peritoneal Volume (IIPV) (4498); Renal Impairment (4499)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation completed: review of the rp 500 instrument s/n 39970 data files show that over the life of the cartridge, the instrument detected a quaternary ammonium compound several times which is a sodium sensor interference, as described in rp500 operator manual; substances like benzalkonium chloride and chlorhexidine are not recommended.The exposure to these types of compounds destabilizes the sodium sensor and results with sensor drift and slope errors.Some disinfectant/exterior cleaners and skin puncture site disinfectants, particularly containing quaternary ammonium compounds (qac), are known to affect sodium as described in the rp500 operator's guide (rev 2) and customer bulletin 2018-10 (cust-00445-edg).The magnitude of the effect is based on the amount of the material drawn in with the blood during syringe sample collection or at the sample luer area.The customer stated they changed the measurement cartridge and have not had any additional discrepant na results.They have educated the staff about using the proper cleaning agents.This mdr is being filed with an abundance of caution due to the fact that the customer stated there were two or procedures that were delayed.
 
Event or Problem Description
The customer reported discrepant low sodium results on two patients run on the rp 500 when compared to a non-siemens lab instrument.The customer stated that both patients had delayed or procedures due to the low results.Patient #1, delayed procedure: laparoscopic peritoneal dialysis catheter with remote extension with exit on chest.Patient #2, delayed procedure: transurethral resection of bladder tumor.Both procedures were delayed for approximately one hour.There was no injury to the patients due to this event.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key10775055
Report Number3002637618-2020-00061
Device Sequence Number13734771
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10492730
Device Catalogue Number10492730
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2020
Initial Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1